MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GP ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in colombia notified biomerieux of a misidentification of staphylococcus haemolyticus as staphylococcus lentus in association with the vitek® 2 gram positive (gp) identification (id) test kit (ref.21342, lot 2421301203).In response to the customer complaint, a biomérieux field application specialist (fas) visited the customer site and confirmed the following: recommendations for isolate preparation and setup.The saline solution is sterile.The brinkmann dispensette is sterilized every other day.Biomérieux media are used for organism growth.The vitek 2 systems software was updated to version 9.02.The strains are pure and isolated.Therefore, the customer and fas consider that any issues with the pre-analytical phase as a root cause have been ruled out.A new vitek® 2 compact was installed at the customer site; however, the issues were not resolved.Electrical tests at the customer site will be conducted in order to test electrical discrepancies.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.Biomerieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in colombia regarding a misidentification of staphylococcus haemolyticus as staphylococcus lentus in association with the vitek® 2 gram positive (gp) identification (id) test kit (ref.(b)(4), lot 2421301203).The staphylococcus haemolyticus identification was obtained via vitek ms.The isolates are not available for submittal.Review of the customer's submitted lab report shows atypical positive reactions (amy, bgal, cdex, dmne, mbdg, pul, draf and sal) for an identification of staphylococcus haemolyticus according to the gp knowledge base.An increased number of atypical reactions can indicate a strain with contamination, mixed culture, use of non-recommended media or other user set up error.Without the strains or raw data, it is not possible to further evaluate the cause of the organism misidentification.Gp id lot 2421301203 met final qc release criteria.The lots passed qc performance testing.A complaint history review was completed for this issue during the last 13 month time frame with no implication of a trend.The most recent quarterly trend review did not identify this complaint as a systemic quality issue.See section h10.

Brand Name
VITEK® 2 GP ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10009545
Report Number1950204-2020-00129
Device Sequence Number19520376
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Catalogue Number21342
Device Lot Number2421301203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1